×

zbMATH — the first resource for mathematics

Topological flatness of orthogonal local models in the split, even case. I. (English) Zbl 1232.14015
Local models are schemes which are defined in terms of linear algebra that were introduced by Rapoport and Zink to order to study local structures of integral models of certain Shimura varieties over \(p\)-adic fields. A basic requirement for a good integral model, or equivalently for the corresponding local model is flatness. In this paper the author studies the local model attached to a split even orthogonal group \(GO_{2n}\) with the Iwahori level structure.
It has been known due to G. Pappas [J. Algebr. Geom. 9, No. 3, 577–605 (2000; Zbl 0978.14023)] that the naive local model \(M^{\text{naive}}\) may not be flat in general and a modification is necessary. The desired local model \(M^{\text{loc}}\) may be defined to be the scheme-theoretic closure of the generic fiber in \(M^{\text{naive}}\); however one lacks the good description of this scheme as a functor. G. Pappas and M. Rapoport provided [J. Algebr. Geom. 12, No. 1, 107–145 (2003; Zbl 1063.14029); Duke Math. J. 127, No. 2, 193–250 (2005; Zbl 1126.14028); J. Inst. Math. Jussieu 8, No. 3, 507–564 (2009; Zbl 1185.14018)] various remedies for the non-flatness of the naive local model \(M^{\text{naive}}\). They defined a closed subscheme \(M^{\text{spin}}\subset M^{\text{naive}}\) by adding a so-called spin condition, and showed evidences of their conjecture: \(M^{\text{spin}}=M^{\text{loc}}\). In the paper under review the author shows that \(M^{\text{spin}}\) is topologically flat, that is, the underlying topological spaces of \(M^{\text{spin}}\) and \(M^{\text{loc}}\) are the same.
The method is the same as that in U. Görtz’s papers [Adv. Math. 176, No. 1, 89–115 (2003; Zbl 1051.14027); Math. Z. 250, No. 4, 775–790 (2005; Zbl 1085.14022)]. However, in the case of type \(D\), the closed fiber \(M^{\text{spin}}_k\) has two connected components that correspond to two dominant minuscule coweights \(\mu_1\) and \(\mu_2\) of \(GO_{2n}\). The author then carefully shows the equality of \(\mu\)-admissibility and \(\mu\)-permissibility for each \(\mu\in \{\mu_1,\mu_2\}\) which extends work of R. Kottwitz and M. Rapoport [Manuscr. Math. 102, No.4, 403–428 (2000; Zbl 0981.17003)]. Then it remains to treat a lifting problem for points in maximal cells. This paper is well-written.

MSC:
14G35 Modular and Shimura varieties
05E15 Combinatorial aspects of groups and algebras (MSC2010)
11G18 Arithmetic aspects of modular and Shimura varieties
17B20 Simple, semisimple, reductive (super)algebras
PDF BibTeX XML Cite
Full Text: DOI arXiv
References:
[1] Arzdorf K.: On local models with special parahoric level structure. Michigan Math. J. 58(3), 683–710 (2009) · Zbl 1186.14026
[2] Bruhat F., Tits J.: Groupes réductifs sur un corps local. II. Schémas en groupes. Existence d’une donnée radicielle valuée. Inst. Hautes Études Sci. Publ. Math. 60, 197–376 (1984)
[3] Görtz U.: On the flatness of models of certain Shimura varieties of PEL-type. Math. Ann. 321(3), 689–727 (2001) · Zbl 1073.14526
[4] Görtz U.: On the flatness of local models for the symplectic group. Adv. Math. 176(1), 89–115 (2003) · Zbl 1051.14027
[5] Görtz U.: Computing the alternating trace of Frobenius on the sheaves of nearby cycles on local models for GL4 and GL5. J. Algebra 278(1), 148–172 (2004) · Zbl 1107.14018
[6] Görtz U.: Topological flatness of local models in the ramified case. Math. Z. 250(4), 775–790 (2005) · Zbl 1085.14022
[7] Haines T.J.: Test functions for Shimura varieties: the Drinfeld case. Duke Math. J. 106(1), 19–40 (2001) · Zbl 1014.20002
[8] Haines T.J., Ngô B.C.: Nearby cycles for local models of some Shimura varieties. Compos. Math. 133(2), 117–150 (2002) · Zbl 1009.11042
[9] Haines T.J., Ngô B.C.: Alcoves associated to special fibers of local models. Am. J. Math. 124(6), 1125–1152 (2002) · Zbl 1047.20037
[10] Haines, T., Rapoport, M.: On parahoric subgroups. Appendix to [17], 188–198
[11] Iwahori N., Matsumoto H.: On some Bruhat decomposition and the structure of the Hecke rings of $${\(\backslash\)mathfrak p}$$ -adic Chevalley groups. Inst. Hautes Études Sci. Publ. Math. 25, 5–48 (1965) · Zbl 0228.20015
[12] Kottwitz R., Rapoport M.: Minuscule alcoves for GL n and GSp 2n . Manuscripta Math. 102(4), 403–428 (2000) · Zbl 0981.17003
[13] Krämer N.: Local models for ramified unitary groups. Abh. Math. Sem. Univ. Hamburg 73, 67–80 (2003) · Zbl 1053.14024
[14] Pappas G.: On the arithmetic moduli schemes of PEL Shimura varieties. J. Algebraic Geom. 9(3), 577–605 (2000) · Zbl 0978.14023
[15] Pappas G., Rapoport M.: Local models in the ramified case. I. The EL-case. J. Algebraic Geom. 12(1), 107–145 (2003) · Zbl 1063.14029
[16] Pappas G., Rapoport M.: Local models in the ramified case. II. Splitting models. Duke Math. J. 127(2), 193–250 (2005) · Zbl 1126.14028
[17] Pappas G., Rapoport M.: Twisted loop groups and their affine flag varieties. With an appendix by T. Haines and Rapoport. Adv. Math. 219(1), 118–198 (2008) · Zbl 1159.22010
[18] Pappas G., Rapoport M.: Local models in the ramified case. III. Unitary groups. J. Inst. Math. Jussieu 8(3), 507–564 (2009) · Zbl 1185.14018
[19] Rapoport M.: A guide to the reduction modulo p of Shimura varieties. Astérisque 298, 271–318 (2005) · Zbl 1084.11029
[20] Rapoport, M., Zink, Th.: Period spaces for p-divisible groups. Ann. Math. Studies 141. Princeton University Press, Princeton (1996) · Zbl 0873.14039
[21] Smithling, B.D.: Admissibility and permissibility for minuscule cocharacters in orthogonal groups. Preprint arXiv:1001.0937v2 [math.AG], 12 March 2010
[22] Smithling, B.D.: Topological flatness of local models for ramified unitary groups. I. The odd dimensional case. Preprint arXiv:1002.3520v1 [math.AG], 18 February 2010
[23] Smithling, B.D.: Topological flatness of local models for ramified unitary groups. II. The even dimensional case (in preparation) · Zbl 1326.14061
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.